MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
After implantation of an intraocular lens (iol), a customer complained of dry eyes.The customer had tear duct plugs placed multiple times and utilized the prescribed eye drops, but the condition didn't get any better.After applying a placenta patch and afterwards a laser to reduce scar tissue, the consumer once more employed the advised eye drops.Even prescription readers, prescription distance lenses, and trifocal spectacles were utilized by consumer.All of these were helpful, but they didn't solve every issue.For example, some of the letters were faded and occasionally weren't dark enough to be seen on the page.Nothing in a picture was apparent to the consumer when looked at it.Large lighted circles and lines around all lights were among the other issues that consumer observed.This was mostly an issue when driving throughout the day or more so at night because it made it difficult to see when other cars were around.As a result, consumer stopped driving at night.Because the consumer had difficulties with depth perception, moving around was problematic, glare was an issue, and switching from light to dark was challenging.To perceive an object, the consumer has to look straight at it.The poor definition made it difficult to look at pictures.According to the consumer, the doctor advised to wear contacts for a day then lasik to modify the prescription.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product investigation could not identify a root cause for the reported complaint.Implant (b)(6) 2020.The second opinion doctor stated the patient had astigmatism.The consumer was under impression that the lenses corrected for astigmatism.Was given a new prescription for glasses.The company, 19.0 diopter lens does not correct for astigmatism.No further information has been provided at this time.File will be reopened when new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17314319
Report Number1119421-2023-01248
Device Sequence Number3957378
Product Code MFK
UDI-Device Identifier00380652414975
UDI-Public00380652414975
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00U190
Device Lot Number12743114
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown